Alert archive / Michigan / Gale Warnings in 2010
Gale Warning 8, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Sep 23, 2010, 4:23 PM EDT. It was in force for 40 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2010, 4:23 PM EDT (20:23 UTC)
- Expired
- Sep 25, 2010, 8:00 AM EDT
- In force
- 40 hr
- Issued by
- NWS Grand Rapids, MI
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Sep 23, 1:00 PM EDT, 3 hours 23 minutes earlier.
Area forecast discussion, Sep 23, 1:00 PM EDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
100 PM EDT THU SEP 23 2010
LATEST UPDATE...AVIATION...
.SYNOPSIS...(418 AM EDT THU SEP 23 2010)
AN ACTIVE WEATHER PATTERN IS UNFOLDING AS A WARM FRONT MOVES NORTH
THROUGH LOWER MICHIGAN THIS MORNING FOLLOWED BY A COLD FRONT LATE
TONIGHT AND EARLY FRIDAY. IT WILL FEEL LIKE SUMMER TODAY AS
TEMPERATURES CLIMB INTO THE MID TO UPPER 80S. SHOWERS/STORMS ARE
POSSIBLE NORTH MAINLY NORTH OF M-46 TODAY AND ACROSS THE REST OF THE
REGION LATE TONIGHT AND FRIDAY MORNING AS THE COLD FRONT ROLLS
THROUGH. COOLER WEATHER WILL FOLLOW FOR THE WEEKEND.
&&
.SHORT TERM...(418 AM EDT THU SEP 23 2010)
(TODAY THROUGH SATURDAY)
FORECAST CONCERNS DEAL WITH THE CONVECTIVE POTENTIAL THROUGH FRIDAY
MORNING.
A WARM FRONT IS MOVING NORTH ACROSS WISCONSIN ATTM. SHOWERS AND
STORMS CONTINUE TO DEVELOP AHEAD OF IT ON THE NOSE OF A 40 LLJ. THE
LEADING EDGE OF THE PCPN IS MOVING ACROSS NRN LAKE MICHIGAN AND WILL
PUSH INTO THE NW CWA SHORTLY. MOST OF THE LIGHTNING REMAINS BACK IN
WISCONSIN AND GIVEN THE WARMING CLOUD TOPS...THE TSRA POTENTIAL MAY
BE LIMITED. INSTABILITY IS NOT ALL THAT HIGH...AND ISN/T PROGD TO BE
VERY HIGH TODAY NOR TONIGHT. THE HIGHEST INSTABILITY IS PROGD WEST
OF THE CWA.
MOST OF THE CWA WILL LIKELY REMAIN DRY TODAY. THE EXCEPTION WILL BE
THE NRN PORTION WHERE WE HAVE LIKELY POPS. THIS EVENING SHOULD BE
QUIET TOO. THE OVERNIGHT HOURS WILL BE MORE ACTIVE AS THE COLD FRONT
MOVES EAST. WITH LIMITED INSTABILITY WE EXPECT MORE SHOWERS THAN
STORMS. MODEL CONSENSUS IS FOR THE COLD FRONT TO BE MOVING ACROSS
LAKE MICHIGAN BY 12Z OR SO. THUS HIGHEST POPS WILL BE IN THE ERN
HALF OF THE CWA. NOT EXPECTING SVR STORMS...BUT GIVEN THE 60 KT LLJ
THAT THE MODELS SHOW...GUSTY WINDS WILL OBVIOUSLY BE A CONCERN WITH
THE STORMS.
FRIDAY LOOKS LIKE A WINDY DAY BEHIND THE COLD FRONT. BUFKIT SHOWS
35-40KT WINDS AROUND 1K FT. GIVEN THE MECHANICAL MIXING EXPECTED IN
THE COLD AIR ADVECTION REGIME WE SHOULD MIX A LOT OF THAT DOWN TO
THE SFC. WE MAY NEED A WIND ADVISORY ESPECIALLY ALONG THE LAKE SHORE
FRIDAY IF THESE MODEL TRENDS CONTINUE.
DRIER AND COOLER WX EXPECTED LATE FRIDAY THROUGH SATURDAY.
&&
.LONG TERM...(418 AM EDT THU SEP 23 2010)
(SATURDAY NIGHT THROUGH WEDNESDAY)
ONLY MADE A FEW MINOR CHANGES TO THE EXTENDED FORECAST. DROPPED POPS
FOR SATURDAY NIGHT. A DIGGING NORTHERN STREAM TROUGH CUTS OFF AND
DROPS SOUTH WELL TO THE WEST OF LOWER MICHIGAN...SO ANY RAIN SHOULD
MISS THE FORECAST AREA. ALSO LOWERED POPS FOR MONDAY NIGHT. BOTH
MOISTURE AND LIFT ARE RATHER LIMITED UNTIL THE ARRIVAL OF A NORTHERN
STREAM SHORTWAVE TROUGH ON WEDNESDAY. WARM ADVECTION PATTERN SETS UP
BY TUESDAY SO A FEW SHOWERS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT.
BETTER CHANCE ON WEDNESDAY WITH THE TROUGH DIGGING IN.
&&
.AVIATION...(100 PM EDT THU SEP 23 2010)
VFR CONDITIONS WILL CONTINUE AT ALL TAF SITES THIS AFTN AND EVE WITH
STRONG SOUTHERLY WINDS GUSTING IN THE 20 TO 25 KT RANGE AND TO NEAR
30 KTS AT KMKG. ONLY SCT-BKN AREAS OF MID CLOUD COVER ARE
ANTICIPATED THROUGH THE AFTN AND EVE.
THE COLD FRONT WILL BRING A LINE OF RAIN AND SOME THUNDERSTORMS
WHICH WILL OVERSPREAD SOUTHERN LOWER MI FROM WNW TO ESE DURING THE
EARLY TO MID MORNING HOURS FRIDAY... PERHAPS LINGERING THROUGH
AROUND MIDDAY SE AT KJXN. THIS ACTIVITY COULD CAUSE SOME GUSTY WINDS
IN EXCESS OF 40 KTS AND BRIEF IFR TO LIFR CONDITIONS AS IT MOVES
THROUGH. WIND GUSTS UP TO AROUND 35 KTS OUT OF THE SW TO WSW ARE
ANTICIPATED FRIDAY MORNING AND EARLY AFTERNOON.
&&
.MARINE...(418 AM EDT THU SEP 23 2010)
WINDS WILL BE INCREASING TODAY BEHIND THE WARM FRONT. ADDED A SCA
FOR THE ENTIRE NEARSHORE AS A RESULT. WIND PROFILES SUGGEST GALES
ARE A THREAT TONIGHT AHEAD OF THE COLD FRONT AS WELL AS BEHIND IT.
WE ISSUED A GALE WATCH TO ACCOUNT FOR THAT.
&&
.HYDROLOGY...(418 AM EDT THU SEP 23 2010)
HEAVIEST RAINFALL WILL OCCUR ACROSS THE NRN CWA DURING THE NEXT 24
HRS WHERE A HALF INCH MAY FALL. MOST OF THE HEAVIER RAIN IS EXPECTED
TO REMAIN NORTH OF THE CWA. TSRA EXPECTED ACROSS THE NRN CWA TODAY
AND CWA WIDE LATE TONIGHT/FRIDAY MORNING AHEAD OF THE COLD FRONT.
FLOODING IS NOT ANTICIPATED AS AREA STREAMS/RIVERS SHOULD BE ABLE TO
HANDLE THE QPF.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI....NONE.
LM....SMALL CRAFT ADVISORY TODAY FROM ST JOE TO MANISTEE.
GALE WATCH TONIGHT THROUGH FRIDAY EVENING FROM ST JOE TO
MANISTEE.
&&
SYNOPSIS: 93
SHORT TERM: 93
LONG TERM: OSTUNO
AVIATION: LAURENS
MARINE: 93
HYDROLOGY 93Hazardous weather outlook, Sep 23, 6:07 AM EDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 607 AM EDT THU SEP 23 2010 MIZ037>040-043>046-050>052-056>059-064>067-071>074-241015- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 607 AM EDT THU SEP 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL MOVE SOUTH ACROSS LOWER MICHIGAN ALONG A COLD FRONT TONIGHT BUT SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS MAY GUST OVER 40 MPH BEHIND THE COLD FRONT ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-241015- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 607 AM EDT THU SEP 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS TO 30 KNOTS AND WAVES GREATER THAN 4 FEET WILL POSE A HAZARD TO SMALL CRAFT TODAY. SOUTHWEST GALES WILL DEVELOP TONIGHT THEN TURN NORTHWEST BY FRIDAY MORNING. WAVES WILL BUILD TO 10 FEET OR MORE...POSING A HAZARD TO MARINE INTERESTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NORTHWEST GALES AND WAVES OVER 10 FEET WILL CONTINUE ON FRIDAY. CONDITIONS WILL IMPROVE ON SATURDAY. OSTUNO
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 4:01 AM EDT | Gale Watch | GRR | 12 hr | |
| Sep 23, 4:01 AM EDT | Small Craft Advisory | GRR | 12 hr | |
| Sep 23, 4:14 PM EDT | Wind Advisory | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.